Armour thyroid

Hope someone can help, as with my resent posts I have been taking Armour thyroxine for the last 15 days.... i was on 75mirograms of levo, so the Endo and i decided for me to take1 grain one day and 1.5 the next day and so on, then i was shown a picture of the pig, which told me I should only take1 grain a day for 10 to 14 days.... after the first 4 days of starting I took just the i grain for 8 days, i was waiting to feel brilliant, but started feeling so much worse, I went back to not wanting anything to eat, but I did eat feeling sick anxiety, very depressed irritable full of indigestion, loosing more weight, as in this last year lost 20ibs, was already slim, not sleeping now..... Was that bad last night i rang the Samaritans, so i went to see my GP and I have decided to go back on Levo, but i am not sure of the change back, and how this will affect me, do not want to feel any worse than i already do... i seem to be getting my life back a lot better, getting through all the withdrawal from AD's, which was about the worse thing i ever did, they even stopped me grieving...... My GP is sending me to have my CORTIS, FBC, GGT2, GLRAND, TSH, UE, also ARMOUR THROXINE/T3.... Getting this done tomorrow, as I want it on an empty stomach, no meds..... can someone give me advice on how to change, as would really appreciate it.... nearly took Valium last night, and i thought i was well past that.... Just need to get back to normal, a strong outgoing person, that was a year ago, someone though i might have adrenal problems.... I want to start back on the Levo tomorrow, but now I am very scared..... Hilary :(

6 Replies

oldestnewest
  • Hilarybarnett11,

    You can simply switch back to 75mcg Levothyroxine tomorrow after your blood test. I hope you feel better soon.

  • Clutter thanks for your reply, took the other half grain before, so that was 1 grain I have taken in total ,and since then I felt as though I was climbing the walls, do you think it could be my adrenals, as someone on the facebook thyroid site, said a lot of people like myself that have been on Levo for 20 years + show signs that they have adrenal problems when they come off it, I am just wondering if I am one of them, I have never had anxiety as bad as this before, would some of those blood tests, I am having, show that, as i am having them tomorrow.... Please help if you can.... Many thanks Hilary

  • Hilary,

    I've not heard that long time Levothyroxine use causes adrenal problems. Cortisol is one of the blood tests your GP is doing and that will show whether there is any adrenal problem.

    I was wondering whether the T3 in NDT was causing the anxiety. If so, anxiety levels should decrease within 3 days of your last NDT dose.

  • Hi Clutter, did a stupid thing, as I still had some Diazepam, from when i was reducing down off Fluoxetine (as I only used to take an odd one then), I took a 2ml one Thursday and Friday, as the anxiety was so bad, don't think it made much difference, stupid I know, never do it again, as i still feel bad today, and it's the 4th day, could i have prolonged the T3 coming out of my body, or could it be that everyone is different, still feel so depressed and anxious, haven't had my blood results yet, but did feel a whole lot better before going onto Armour.... Maybe I hadn't got over my withdrawal from Fluoxetine, and i was a bit premature starting Armour, or just maybe Levo wasn't that bad after all, i was on it 20 years, and I wasn't ever like this...... feel so desperate, as there is no help out there, waiting list for counselors are 10 months, been waiting for one since April, and now they say another 3 months, they told me at first it was 12 weeks, I seem to be turning the wrong corners all the time while i am waiting, and if you go back to your GP, the offer is AD's, and if you don't take them your wasting there time...... Hilary

  • So great full for your reply, you have put my mind at rest, i can only think it is the T3 also, as i was feeling so much better after withdrawing from Fluoxetine, I thought this was going to be a wonder drug for me, it's good for a lot of people, but maybe not me.... thanks again..... Hilary x

  • Not everyone gets on with NDT or T3. It's not a magic answer, especially if adrenal health is questionable. (I tried it & t3 and found both worse.... But didn't know then that I had low vitamin d and gluten intolerance)

    Have you had levels of Vit D, b12, folate and ferritin checked? All these need to be at very good levels for Levo (or NDT) to work.

    Do you have Hashimoto's? (High antibodies) if so are you on gluten free diet? This can help reduce symptoms, as can selenium supplement.

You may also like...